Alert archive / Wyoming / High Wind Watches in 2022
High Wind Watch 39, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jun 13, 2022, 2:07 PM MDT for 5 counties in Wyoming. It took effect at Jun 14, 2022, 9:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2022, 2:07 PM MDT (20:07 UTC)
- In effect from
- Jun 14, 2022, 9:00 AM MDT
- Expired
- Jun 14, 2022, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.1 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
525 WWUS75 KCYS 132007 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 207 PM MDT Mon Jun 13 2022 WYZ106-110-141200- /O.UPG.KCYS.HW.A.0038.220614T0600Z-220615T0200Z/ /O.NEW.KCYS.HW.W.0039.220614T0600Z-220615T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 207 PM MDT Mon Jun 13 2022 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT TUESDAY... * WHAT...West winds 35 to 40 MPH with gusts up to 60 MPH expected. * WHERE...Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins, Bordeaux along Interstate 25 between Chugwater and Wheatland. * WHEN...Midnight MDT tonight until 6 PM MDT Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ101-104-105-107-109-115>118-141200- /O.NEW.KCYS.HW.A.0039.220614T1500Z-220615T0000Z/ Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains- Shirley Basin-East Platte County-Central Carbon County- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County- Including the cities of Douglas, Glenrock, Bill, Deer Creek, Seminoe Dam, Medicine Bow, Shirley Basin, Wheatland, Guernsey, Rawlins, Laramie, Bosler, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 207 PM MDT Mon Jun 13 2022 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...West winds 35 to 40 MPH with gusts up to 60 MPH possible. * WHERE...Much of Southeast Wyoming along and west of Interstate 25. This includes but is not limited to Cheyenne, Wheatland, Glendo, Douglas, Laramie, Shirley Basin, Muddy Gap, and Rawlins. * WHEN...9 AM MDT until 6 PM MDT Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ CLH
4 follow-up statements
399 WWUS75 KCYS 140522 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1122 PM MDT Mon Jun 13 2022 WYZ107-116>118-141330- /O.UPG.KCYS.HW.A.0039.220614T1500Z-220615T0000Z/ /O.EXB.KCYS.HW.W.0039.220614T0522Z-220615T0000Z/ East Platte County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- Including the cities of Wheatland, Guernsey, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 1122 PM MDT Mon Jun 13 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph. * WHERE...East Platte County including Wheatland, South Laramie Range and adjacent foothills, and Central Laramie County including Cheyenne. * WHEN...Until 6 PM MDT Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NEZ019>021-054-055-WYZ108-119-141200- /O.EXB.KCYS.HW.W.0039.220614T0522Z-220614T1200Z/ Scotts Bluff County-Banner County-Morrill County-Kimball County- Cheyenne County-Goshen County-East Laramie County- Including the cities of Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Sidney, Brownson, Torrington, and Pine Bluffs 1122 PM MDT Mon Jun 13 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT TUESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...In Wyoming, Goshen County and East Laramie County. In Nebraska, Scotts Bluff County, Banner County, Morrill County, Kimball County and Cheyenne County. * WHEN...Until 6 AM MDT Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-110-141330- /O.CON.KCYS.HW.W.0039.220614T0600Z-220615T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 1122 PM MDT Mon Jun 13 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY... * WHAT...West winds 35 to 40 MPH with gusts up to 60 MPH expected. * WHERE...Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins, Bordeaux along Interstate 25 between Chugwater and Wheatland. * WHEN...Midnight MDT tonight until 6 PM MDT Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ101-104-105-109-115-141330- /O.CON.KCYS.HW.A.0039.220614T1500Z-220615T0000Z/ Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-Laramie Valley- Including the cities of Douglas, Glenrock, Bill, Deer Creek, Seminoe Dam, Medicine Bow, Shirley Basin, Rawlins, Laramie, and Bosler 1122 PM MDT Mon Jun 13 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MDT TUESDAY THROUGH TUESDAY AFTERNOON... * WHAT...West winds 30 to 40 MPH with gusts up to 60 MPH possible. * WHERE...Northern Converse County, central and northern Carbon county, Albany county lower elevations. This includes but is not limited to Douglas, Laramie, Shirley Basin, Muddy Gap, and Rawlins. * WHEN...9 AM MDT until 6 PM MDT Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
104 WWUS75 KCYS 140848 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 248 AM MDT Tue Jun 14 2022 NEZ019>021-054-055-WYZ108-119-141000- /O.CAN.KCYS.HW.W.0039.000000T0000Z-220614T1200Z/ Scotts Bluff County-Banner County-Morrill County-Kimball County- Cheyenne County-Goshen County-East Laramie County- Including the cities of Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Sidney, Brownson, Torrington, and Pine Bluffs 248 AM MDT Tue Jun 14 2022 ...HIGH WIND WARNING IS CANCELLED... Strong winds have dropped to below criteria. Thus, the High Wind Warning will be cancelled. $$ WYZ101-104-141700- /O.UPG.KCYS.HW.A.0039.220614T1500Z-220615T0000Z/ /O.EXB.KCYS.HW.W.0039.220614T1500Z-220615T0000Z/ Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains- Including the cities of Douglas, Glenrock, Bill, Deer Creek, and Seminoe Dam 248 AM MDT Tue Jun 14 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Converse County Lower Elevations and Ferris/Seminoe/Shirley Mountains. * WHEN...From 9 AM this morning to 6 PM MDT this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-110-141700- /O.CON.KCYS.HW.W.0039.000000T0000Z-220615T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 248 AM MDT Tue Jun 14 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 MPH with gusts up to 60 MPH expected. * WHERE...Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins, Bordeaux along Interstate 25 between Chugwater and Wheatland. * WHEN...Midnight MDT tonight until 6 PM MDT Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ107-116>118-141700- /O.CON.KCYS.HW.W.0039.000000T0000Z-220615T0000Z/ East Platte County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- Including the cities of Wheatland, Guernsey, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 248 AM MDT Tue Jun 14 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...East Platte County including Wheatland, South Laramie Range and adjacent foothills, and Central Laramie County including Cheyenne. * WHEN...Until 6 PM MDT Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ105-109-115-141700- /O.CON.KCYS.HW.A.0039.220614T1500Z-220615T0000Z/ Shirley Basin-Central Carbon County-Laramie Valley- Including the cities of Medicine Bow, Shirley Basin, Rawlins, Laramie, and Bosler 248 AM MDT Tue Jun 14 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MDT THIS MORNING THROUGH THIS AFTERNOON... * WHAT...West winds 30 to 40 MPH with gusts up to 60 MPH possible. * WHERE...Northern Converse County, central and northern Carbon county, Albany county lower elevations. This includes but is not limited to Douglas, Laramie, Shirley Basin, Muddy Gap, and Rawlins. * WHEN...9 AM MDT until 6 PM MDT Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
751 WWUS75 KCYS 141938 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 138 PM MDT Tue Jun 14 2022 WYZ106-110-150000- /O.CON.KCYS.HW.W.0039.000000T0000Z-220615T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 138 PM MDT Tue Jun 14 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 MPH with gusts up to 65 MPH expected. * WHERE...Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins, Bordeaux along Interstate 25 between Chugwater and Wheatland. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ101-104-150000- /O.CON.KCYS.HW.W.0039.000000T0000Z-220615T0000Z/ Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains- Including the cities of Douglas, Glenrock, Bill, Deer Creek, and Seminoe Dam 138 PM MDT Tue Jun 14 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Converse County Lower Elevations and Ferris/Seminoe/Shirley Mountains. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ107-116>118-150000- /O.CON.KCYS.HW.W.0039.000000T0000Z-220615T0000Z/ East Platte County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- Including the cities of Wheatland, Guernsey, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 138 PM MDT Tue Jun 14 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...East Platte County including Wheatland, South Laramie Range and adjacent foothills, and Central Laramie County including Cheyenne. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ105-109-115-150000- /O.CON.KCYS.HW.A.0039.000000T0000Z-220615T0000Z/ Shirley Basin-Central Carbon County-Laramie Valley- Including the cities of Medicine Bow, Shirley Basin, Rawlins, Laramie, and Bosler 138 PM MDT Tue Jun 14 2022 ...HIGH WIND WATCH REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 MPH with gusts up to 60 MPH possible. * WHERE...Northern Converse County, central and northern Carbon county, Albany county lower elevations. This includes but is not limited to Douglas, Laramie, Shirley Basin, Muddy Gap, and Rawlins. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
424 WWUS75 KCYS 142359 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 559 PM MDT Tue Jun 14 2022 WYZ106-110-150100- /O.EXP.KCYS.HW.W.0039.000000T0000Z-220615T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 559 PM MDT Tue Jun 14 2022 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... Overall, high winds have diminished, however a few stronger wind gusts may occur through the early evening hours. $$ WYZ101-104-150100- /O.EXP.KCYS.HW.W.0039.000000T0000Z-220615T0000Z/ Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains- Including the cities of Douglas, Glenrock, Bill, Deer Creek, and Seminoe Dam 559 PM MDT Tue Jun 14 2022 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... Overall, high winds have diminished, however a few stronger wind gusts may occur through the early evening hours. $$ WYZ107-116>118-150100- /O.EXP.KCYS.HW.W.0039.000000T0000Z-220615T0000Z/ East Platte County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- Including the cities of Wheatland, Guernsey, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 559 PM MDT Tue Jun 14 2022 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... Overall, high winds have diminished, however a few stronger wind gusts may occur through the early evening hours. $$ WYZ105-109-115-150100- /O.EXP.KCYS.HW.A.0039.000000T0000Z-220615T0000Z/ Shirley Basin-Central Carbon County-Laramie Valley- Including the cities of Medicine Bow, Shirley Basin, Rawlins, Laramie, and Bosler 559 PM MDT Tue Jun 14 2022 ...HIGH WIND WATCH WILL EXPIRE AT 6 PM MDT THIS EVENING... Overall, high winds have diminished, however a few stronger wind gusts may occur through the early evening hours. $$ Rubin
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jun 13, 11:43 AM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 13, 11:43 AM MDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1143 AM MDT Mon Jun 13 2022
.SHORT TERM...(Today through Tuesday night)
Issued at 415 AM MDT Mon Jun 13 2022
The main points of the short term forecast are as follows:
* Another round of near record high temperatures is expected on
Monday with low humidity and gusty winds possible.
* A strong cold front will pass through Monday evening and bring a
chance for showers and thunderstorms to Carbon county, with a
marginal risk for severe thunderstorms in northern Converse and
Niobrara counties.
* A late-season high wind event is possible on Tuesday for the wind
prone corridors.
Currently, mesoanalysis shows a weak, elongated surface trough
positioned across southeast Wyoming, with minimum MSLP around 996
mb. Light northerly winds are present in the more moist environment
to the north and are helping to advect some low clouds into our
northern counties as seen on GOES satellite imagery. Much drier air
is present south of this trough. Rawlins is recording a dewpoint of
only 16F at this hour, while dewpoints in the 40s and even low 50s
are seen in northern Carbon county and into the Wind River basin.
The upper level low that will be responsible for the major change in
the weather expected tomorrow is currently located near the
Washington/Oregon border, with strong southwest flow apparent in
GOES infrared imagery ahead of the system across eastern Idaho and
northwest Wyoming. This marks the rough current position of the
surface cold front. The mild low level pressure gradient present
across southern Carbon county is likely responsible for the gusty
winds observed in the Elk Mountain area early this morning. The
highest gust so far was 57 MPH. Water vapor imagery also has some
evidence of ongoing mountain wave activity. Opted to issue an SPS
for the gusty winds until 13z, at which time the surface trough
should be shifting to the east and reduce the gap flow in the Elk
Mountain area.
Expect falling surface pressure to continue across our area as the
lee cyclone deepens underneath diverging southwesterly flow
aloft. This will slowly shift east through the morning, pushing
the dryline to the east as well. This will act to stifle
convection across most of the CWA today, with the exception of the
western and northern boundaries. The downstream central plains
ridge will amplify ahead of the approaching trough today,
resulting in another very hot day. While temperatures will
moderate somewhat west of the Laramie range, sunshine and
downslope flow will boost high temperatures east. Near record high
temperatures are forecast at most stations, with widespread upper
80s to 90s, and even a few 100F readings possible. West of the
Laramie range, it won't be quite as hot as the last few days, but
the winds will be on the increase. There may be a short window for
high winds in Carbon county along the front early this afternoon.
The GFS shows 700-mb winds of 45 knots passing through between 18
and 21z. Due to low confidence, decided not to issue any
headlines for this event, but can't rule out 50+ kts being briefly
reached in the southwesterly flow just ahead of the front, or the
WNW winds just behind the front.
The front will come with a narrow band of increased moisture as it
pushes into Carbon county. This may result in a brief increase in
instability, producing showers and some thunder behind the front
late this afternoon into the evening. The surface low will tighten
up and move to the east this evening, allowing the front to crash
through the high plains between 00z and 04z. This will likely come
with a boost in moisture, but the best elevated lift associated with
the 500-mb vorticity will remain to the north and west. Thus,
expecting this to be a dry frontal passage for most of the area
outside of the northern and western most counties. However,
wraparound moisture in the northern counties may create some CAPE
confined to converse east through Dawes counties. Hires models show
a couple rounds of convection initiating across northern Converse
and Niobrara counties before quickly moving off to the northeast.
The SPC is just grazing the northern part of these two counties with
a Marginal risk for severe thunderstorms, where we could see an
isolated high-based storm produce some gusty winds or large hail.
LCLs are likely to crash behind the cold front, after which time the
instability will be mainly elevated.
Behind the cold front, attention shifts to synoptic high winds
possible on Tuesday. As the upper level trough slowly traverses the
Rockies, our region will be stuck under an unseasonably strong upper
level jet. NAEFS mean 700-mb zonal wind is at the maximum of the
climatological distribution at 18z Tuesday, indicating an anomalous
event for this time of year. 700-mb height gradients across our area
increase to wintertime highs, with GFS forecasted wind speeds over
50-kts across Carbon county and the Laramie range. Thus, confidence
was high enough to issue a High Wind Watch for the Arlington/Elk
Mountain zone as well as the Bordeaux zone. Later shifts can monitor
for trends in model wind speeds and make the determination on a
possible upgrade or expansion. Much cooler temperatures are expected
across the area on Tuesday behind the front.
.LONG TERM...(Wednesday through Sunday)
Issued at 415 AM MDT Mon Jun 13 2022
Limited chances for showers and storms in the extended. Departing
upper trough moves east into central Canada Wednesday with a ridge
of high pressure moving in from the west. This ridge will stay in
control of the weather through at east Thursday before the ridge
axis shifts to the east.
Looks like we may see some showers and storms Friday as moisture
moves in from the southwest according to the GFS. ECMWF has the
area dry for that timeframe...so confidence is not too high on
precip chances.
GFS showing a monsoonal pattern into the weekend with subtropical
moisture lifting north into the area. ECMWF showing the same
pattern...but more like Sunday over Saturday. Would be nice to get
some much needed rainfall across the area. Will continue to
monitor.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1140 AM MDT Mon Jun 13 2022
VFR conditions currently across area terminals with clear skies
continuing into early this afternoon. A cold front will continue
to march across WY today leading to increasing cloud cover late
this afternoon and evening along with winds shifting to out of the
northwest. Gusty winds are likely with the frontal passage this
evening for all terminals and again for SE WY terminals Tuesday.
&&
.FIRE WEATHER...
Issued at 415 AM MDT Mon Jun 13 2022
Widespread near critical to critical fire weather conditions are
expected today, although fuels are listed as not ready so no fire
weather headlines will be issued. Another round of near record to
record high temperatures is expected this afternoon. Drier air
working in this morning will result in very low RH across most of
the area. Expect minimum humidity values around 8 to 15% for much
of the area. Southwesterly winds will increase late this morning
through the afternoon. Gusts to 60 MPH are possible in the Snowy
and Sierra Madre mountains, with 50 MPH possible in the lower
elevations of Carbon and Albany counties. East of the Laramie
range, maximum wind gusts of 30 to 40 MPH are likely. Briefly
stronger winds could occur immediately along and behind a strong
cold front passing through the area this evening. Some
precipitation is likely in Carbon county with the frontal passage,
as well as possibly Converse and Niobrara counties.
Much cooler temperatures are likely on Tuesday, but the environment
will remain dry and windy. Typical wind prone areas could see gusts
to 60 MPH, with maximum gusts between 40 and 50 MPH possible
elsewhere. Dewpoints drop slightly, so RH will bottom out around 12
to 18% despite cooler temperatures. A warming trend will resume for
the latter part of the week, with much above normal temps returning
by late week. Precipitation chances will be slim, but possibly
increasing this weekend.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from late tonight through Tuesday evening for
WYZ106-110.
NE...None.
&&
SHORT TERM...MN
LONG TERM...GCC
AVIATION...MB
FIRE WEATHER...MNHazardous weather outlook, Jun 13, 4:22 AM MDT, 9 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 422 AM MDT Mon Jun 13 2022 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 141030- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County-Central Laramie County- East Laramie County- 422 AM MDT Mon Jun 13 2022 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Near record high temperatures are expected today. A few isolated strong storms are possible in Converse and Niobrara counties this afternoon and evening. A strong cold front will push through late this afternoon and evening, possibly bringing gusty winds immediately behind. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Windy conditions likely on Tuesday with much cooler temperatures. A gradual warming trend resumes after with limited precipitation chances. .Spotter information statement... Spotter activation will not be needed. WYZ103>106-109>117-141030- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 422 AM MDT Mon Jun 13 2022 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Strong, gusty winds up to 55 MPH are possible through the afternoon. Scattered showers and thunderstorms will push in behind a cold front this afternoon and evening. Some light snow is possible for the highest peaks. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Strong winds with gusts to 60 MPH are possible in the wind prone areas on Tuesday. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 13, 12:18 PM MDT, 1 hour 49 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1218 PM MDT Mon Jun 13 2022 NEZ003-019>021-054-055-096-140300- Box Butte County-Scotts Bluff County-Banner County-Morrill County- Kimball County-Cheyenne County-Southern Sioux County- Including the cities of Alliance, Hemingford, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Sidney, Brownson, and Agate 1218 PM MDT Mon Jun 13 2022 ...DEGRADED AIR QUALITY UNTIL 9 PM MDT MONDAY... WHAT...Degraded air quality from wildfire smoke. WHERE...Portions of the Nebraska Panhandle including the cities and surrounding areas of Scottsbluff, Sidney, Alliance, Bridgeport, and Kimball. WHEN...Through 9 PM MDT Monday evening. IMPACTS...Heavy smoke from Arizona wildfires will continue into this afternoon. HEALTH INFORMATION...Recommended the elderly, young children, and individuals with respiratory problems avoid excessive physical exertion and minimize outdoor activities during this time. Wildfire smoke is made up of a variety of pollutants, including particulate matter and ozone, which can cause respiratory health effect. Although these people are most susceptible to health impacts, we advise that everyone should avoid prolonged exposure to poor air quality conditions. MB
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:44 AM MDT | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 11 hr |
| Jun 13, 2:07 PM MDT | High Wind Warning | CYS | Albany, Carbon, Converse, Goshen, Laramie, Platte | 28 hr |
| Jun 13, 4:52 PM MDT | Special Weather Statement | CYS | Niobrara | 23 min |
| Jun 13, 5:11 PM MDT | Special Weather Statement | CYS | Niobrara | 34 min |
| Jun 13, 5:25 PM MDT | Special Weather Statement | CYS | Converse | 35 min |
| Jun 13, 5:36 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara, Platte | 39 min |
| Jun 13, 5:56 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 49 min |
Nearby
High Wind Watches in Wyoming, 2022Every high wind watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.